Linear Algebra and Its Applications
In [C.R. Johnson, B. Kroschel, M. Omladic, Eigenvalue multiplicities in principal submatrices, Linear Algebra Appl. 390 (2004)111-120] a result constraining the eigenvalues of principal submatrices of complex Hermitian matrices, based upon matroid theory, was given. Here we give a matricial proof of this result which also enables us to find a generalization of the original result. (C) 2013 Elsevier Inc. All rights reserved.
Johnson, C. R., & Šmigoc, H. (2013). A matricial proof of the symmetric exchange axiom for eigenvalues of principal submatrices of a complex Hermitian matrix. Linear Algebra and its Applications, 438(9), 3719-3722.